Alert archive / Virginia / Wind Advisories in 2023

Wind Advisory 16, NWS Blacksburg, VA

November 27, 20235 counties in North Carolina; 25 counties in Virginia

NWS Blacksburg, VA issued this wind advisory at Nov 27, 2023, 2:21 AM EST for 5 counties in North Carolina; 25 counties in Virginia. It took effect at Nov 27, 2023, 1:00 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2023, 2:21 AM EST (07:21 UTC)
In effect from
Nov 27, 2023, 1:00 PM EST
Expired
Nov 28, 2023, 1:00 PM EST
In force
24 hr
Issued by
NWS Blacksburg, VA
All 30 counties

Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 14 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 7.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2023-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2023-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
99 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

204 
WWUS71 KRNK 270721
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
221 AM EST Mon Nov 27 2023

NCZ001-002-018-VAZ010>020-271530-
/O.NEW.KRNK.WI.Y.0016.231127T1800Z-231128T1800Z/
Ashe-Alleghany NC-Watauga-Bland-Giles-Wythe-Pulaski-Montgomery-
Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-
Including the cities of West Jefferson, Sparta, Boone, Bland, 
Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, 
Independence, Whitetop, Troutdale, Volney, Galax, Floyd, 
New Castle, Clifton Forge, Covington, and Hot Springs
221 AM EST Mon Nov 27 2023

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST
TUESDAY...

* WHAT...West winds 15 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest North Carolina and southwest and 
  west central Virginia.

* WHEN...From 1 PM this afternoon to 1 PM EST Tuesday. The
  strongest winds will be tonight into Tuesday morning. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

07
5 follow-up statements
937 
WWUS71 KRNK 271525
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1025 AM EST Mon Nov 27 2023

NCZ001-002-018-VAZ010>020-280330-
/O.CON.KRNK.WI.Y.0016.231127T1800Z-231128T1800Z/
Ashe-Alleghany NC-Watauga-Bland-Giles-Wythe-Pulaski-Montgomery-
Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-
Including the cities of West Jefferson, Sparta, Boone, Bland, 
Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, 
Independence, Whitetop, Troutdale, Volney, Galax, Floyd, 
New Castle, Clifton Forge, Covington, and Hot Springs
1025 AM EST Mon Nov 27 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY...

* WHAT...West winds 15 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest North Carolina and southwest and 
  west central Virginia.

* WHEN...This afternoon to 1 PM EST Tuesday. The strongest winds 
  will be tonight into Tuesday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Wind chill values by Tuesday morning will
  lower into the single digits and teens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
927 
WWUS71 KRNK 271958
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
258 PM EST Mon Nov 27 2023

NCZ003-019-VAZ022>024-032>035-280400-
/O.EXB.KRNK.WI.Y.0016.231128T0300Z-231128T1800Z/
Surry-Wilkes-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-
Bedford-Amherst-
Including the cities of Dobson, Wilkesboro, Roanoke, Salem, 
Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, 
and Amherst
258 PM EST Mon Nov 27 2023

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST
TUESDAY...

* WHAT...West winds 15 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In North Carolina, Surry and Wilkes Counties. In 
  Virginia, Roanoke, Botetourt, Rockbridge, Patrick, Franklin, 
  Bedford and Amherst Counties.

* WHEN...From 10 PM this evening to 1 PM EST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Wind chill values by Tuesday morning will 
  lower into the single digits and teens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ001-002-018-VAZ010>020-280400-
/O.CON.KRNK.WI.Y.0016.000000T0000Z-231128T1800Z/
Ashe-Alleghany NC-Watauga-Bland-Giles-Wythe-Pulaski-Montgomery-
Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-
Including the cities of West Jefferson, Sparta, Boone, Bland, 
Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, 
Independence, Whitetop, Troutdale, Volney, Galax, Floyd, 
New Castle, Clifton Forge, Covington, and Hot Springs
258 PM EST Mon Nov 27 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY...

* WHAT...West winds 15 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest North Carolina and southwest and 
  west central Virginia.

* WHEN...Until 1 PM EST Tuesday. The strongest winds will be 
  tonight into Tuesday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Wind chill values by Tuesday morning will 
  lower into the single digits and teens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
764 
WWUS71 KRNK 280221
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
921 PM EST Mon Nov 27 2023

NCZ001-002-018-VAZ010>020-281030-
/O.CON.KRNK.WI.Y.0016.000000T0000Z-231128T1800Z/
Ashe-Alleghany NC-Watauga-Bland-Giles-Wythe-Pulaski-Montgomery-
Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-
Including the cities of West Jefferson, Sparta, Boone, Bland, 
Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, 
Independence, Whitetop, Troutdale, Volney, Galax, Floyd, 
New Castle, Clifton Forge, Covington, and Hot Springs
921 PM EST Mon Nov 27 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Portions of northwest North Carolina and southwest and 
  west central Virginia.

* WHEN...Until 1 PM EST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Wind chill values by Tuesday morning will 
  lower into the single digits and teens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ003-019-VAZ022>024-032>035-281030-
/O.CON.KRNK.WI.Y.0016.231128T0300Z-231128T1800Z/
Surry-Wilkes-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-
Bedford-Amherst-
Including the cities of Dobson, Wilkesboro, Roanoke, Salem, 
Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, 
and Amherst
921 PM EST Mon Nov 27 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY...

* WHAT...West winds 10 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...In North Carolina, Surry and Wilkes Counties. In 
  Virginia, Roanoke, Botetourt, Rockbridge, Patrick, Franklin, 
  Bedford and Amherst Counties.

* WHEN...Until 1 PM EST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Wind chill values by Tuesday morning will 
  lower into the single digits and teens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
662 
WWUS71 KRNK 281436
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
936 AM EST Tue Nov 28 2023

NCZ001-002-018-VAZ010>020-281800-
/O.CON.KRNK.WI.Y.0016.000000T0000Z-231128T1800Z/
Ashe-Alleghany NC-Watauga-Bland-Giles-Wythe-Pulaski-Montgomery-
Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-
Including the cities of West Jefferson, Sparta, Boone, Bland, 
Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, 
Independence, Whitetop, Troutdale, Volney, Galax, Floyd, 
New Castle, Clifton Forge, Covington, and Hot Springs
936 AM EST Tue Nov 28 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Portions of northwest North Carolina and southwest and 
  west central Virginia.

* WHEN...Until 1 PM EST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Wind chill values this morning will be in
  the teens and 20s. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ003-019-VAZ022>024-032>035-281800-
/O.CON.KRNK.WI.Y.0016.000000T0000Z-231128T1800Z/
Surry-Wilkes-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-
Bedford-Amherst-
Including the cities of Dobson, Wilkesboro, Roanoke, Salem, 
Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, 
and Amherst
936 AM EST Tue Nov 28 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...In North Carolina, Surry and Wilkes Counties. In 
  Virginia, Roanoke, Botetourt, Rockbridge, Patrick, Franklin, 
  Bedford and Amherst Counties.

* WHEN...Until 1 PM EST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Wind chill values this morning will be in
  the 20s. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
737 
WWUS71 KRNK 281754
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1254 PM EST Tue Nov 28 2023

NCZ001-002-018-VAZ010>020-281900-
/O.EXP.KRNK.WI.Y.0016.000000T0000Z-231128T1800Z/
Ashe-Alleghany NC-Watauga-Bland-Giles-Wythe-Pulaski-Montgomery-
Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-
Including the cities of West Jefferson, Sparta, Boone, Bland, 
Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, 
Independence, Whitetop, Troutdale, Volney, Galax, Floyd, 
New Castle, Clifton Forge, Covington, and Hot Springs
1254 PM EST Tue Nov 28 2023

...WIND ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON...

Wind speeds will gradually diminish this afternoon and evening.
Gusts will range from 20 to 35 mph through 6PM. 

$$

NCZ003-019-VAZ022>024-032>035-281900-
/O.EXP.KRNK.WI.Y.0016.000000T0000Z-231128T1800Z/
Surry-Wilkes-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-
Bedford-Amherst-
Including the cities of Dobson, Wilkesboro, Roanoke, Salem, 
Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, 
and Amherst
1254 PM EST Tue Nov 28 2023

...WIND ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON...

Wind speeds will gradually diminish this afternoon and evening.
Gusts will range from 20 to 35 mph through 6PM. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Nov 27, 12:40 AM EST, 1 hour 41 minutes earlier.

Area forecast discussion, Nov 27, 12:40 AM EST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1240 AM EST Mon Nov 27 2023

.SYNOPSIS...
A cold front entering the Ohio and Tennessee Valleys will continue
to move east, reaching the coast on Monday morning and bring a
chance of rain and snow, mainly to the mountains tonight. This
front leads in much colder air and strong, gusty wind through
Tuesday morning. Temperatures warm back up to normal by the end of
the week.

&&

.NEAR TERM /THROUGH TODAY/...
As of 1030 PM EST Sunday...

Key Messages:

  - Push of colder air and wind late tonight and Monday

  - Minor increase in snow amounts across higher terrain

Latest trends favor rain shower changing to snow showers across
the mountains after midnight through dawn. Appears as the
moisture fade, the colder air arrives, as well as drying in the
snow growth zone, such that we may have some snizzle/freezing
drizzle issues along portions of the western slope toward
daybreak. Given increase in the winds, at the moment the overall
threat of any ice or snow accumulation on roads looks low, but
may will monitor trends overnight for any need for special
weather statements.

Previous evening discussion...

Short term in decent condition with rain showers moving into
the mountains this evening as front and associated upper trough
track into the area from the west. Could see enough back
allowing showers/sprinkles to reach the piedmont but appears any
measurable rain will be confined west of the Blue Ridge. Colder
air arrives overnight as the flow turns west and with lingering
moisture rain showers turn to snow showers/flurries along the
western slopes. A dusting to an inch possible across western
Greenbrier to Burkes Garden although most of this will be on
grassy surfaces and blown around as winds turn gusty. Could have
a few gusts up to 40 mph at the higher peaks but not enough to
warrant wind advisory at this time.

Previous discussion...

Rain had advanced east into Ohio and Kentucky ahead of a cold front.
Hi-Res guidance had eastern edge of precipitation reaching the
Virginia/West Virginia line between 21Z/4PM and 00Z/7PM with a
majority of the rainfall over the mountains. Models continued to
show a bulge north of deeper moisture and light rain this evening
for southern Virginia and northern North Carolina. Otherwise little
to no precipitation is expected in the foothills and piedmont.

The wind turns to the west-northwest behind the front overnight and
wind speeds increase. The downslope component of the wind will clear
out the clouds east of the Blue Ridge before sunrise. Upslope clouds
will hold in the mountains through late Monday. The trajectory of
the wind is not especially favorable for prolonged snow showers. But
still enough QPF for a couple of inches of snow in western
Greenbrier County.

850MB temperatures drop into the 0 to -8 range behind the front by
the end of the day Monday. Expecting steady to slowly falling
temperatures during the day. Highs in many mountain locations will
not climb out of the 30s.

Slight increase in the low level jet along the front suggests a
slight burst in the wind as the front goes through tonight then
still gusty in the 20 to 40 mph range late tonight through mid
afternoon Monday.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
As of 215 PM EST Sunday...

Key Messages:

1). Strong gusty winds likely, especially western mountains.
Wind Advisory likely. Possibly High Wind Watch for northwest
North Carolina mountains into Grayson County VA.
2). Very cold through the period. Temperatures remaining below
freezing in the mountains Tuesday and possibly Wednesday. Wind
chills 0-10 west and 10-20 east Tuesday morning.
3). Mountain snow showers expected Tuesday, ramping up for a
period Tuesday Night with a secondary short wave. Some increase
in expected accumulations from 1 inch or less yesterday to 1-3
inches western Greenbrier with today's forecast and up to an
inch south to the VA/NC border in the mountains.
4). Increased fire danger possible across the VA/NC Piedmont
Tue-Wed from strong winds, low RH, and dry fuels.

A deepening trough across the Great Lakes will push a strong
cold front through the area Monday followed by a secondary
vigorous short wave Tuesday. Snow showers will accompany the
initial surge of cold air/cold advection Monday with the
secondary surge resulting in a renewed period of snow showers
Monday Night into Tuesday morning. This has resulted in some
increase in expected snow accumulation for the western slopes
from what was earlier expected to be 1 inch or less into the 1-3
inch range. The NAMNest shows significantly more, but is
completely out of line with the other models and the amount of
available moisture.

The big story during this period, however, is not the mountain
snow in the west but the strong gusty northwest to west winds
which are expected to accompany the secondary negatively tilted
short wave rotating through the area Monday Night into Tuesday.
850mb winds increase to in excess of 50kts across northwest NC
into southwest VA during this time frame in association with
strong cold advection. Wind gusts in excess of 40 mph are
expected in these areas with sustained winds of 15-30 mph
expected as well in these same areas. Wind gusts could exceed
50kts at some of the higher terrain across Watauga, Ashe,
Alleghany, and Grayson counties. The need for a High Wind Watch
or Wind Advisory was discussed extensively with neighboring
offices, especially GSP. In the end, it was decided to defer
that decision to later shifts as there is not 50% or greater
confidence to go with a High Wind Watch at this point and it is
too soon for a Wind Advisory.

The other issue during the time frame of this forecast will be
the cold temperatures. Models have trended quite a bit colder
from earlier runs showing the -12C at 850mb reaching as far
south as the NC/VA border Monday Night and Tuesday. Surface
temperatures will drop well into the teens west and mountains
with upper teens to lower 20s east Tuesday morning. This
combined with the expected winds will produce wind chills near
zero in Western Greenbrier to mostly single digits and teens
elsewhere. Certainly some of the coldest weather we have seen
since last winter.

/Confidence Levels in Forecast Parameters/
- Moderate Confidence in Temperatures,
- Moderate Confidence in Precipitation Probabilities,
- Moderate to High Confidence in Wind Direction and Speed.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 245 PM EST Sunday...

Key Messages:

1). Thursday and Friday, dry with slowly moderating
temperatures.
2). Wet weekend expected with substantial rainfall amounts
possible by the end of the weekend.

Canadian high pressure will dominate the area Thursday into the
first half of Friday as it slides west to east near the 35
degree latitude line. Meanwhile, a strong short wave moving out
of the MidSouth/Arklatex region will quickly overspread the
area late Friday into Saturday bringing widespread rain to the
area. At this point, with the possible exception of the initial
hour or two of the precipitation, temperatures are expected to
be above freezing and trending warmer. Thus, the precipitation
event next week is expected to be all liquid. Nonetheless, it
will be a cold, damp, weekend with multiple rounds of rain and
temperatures in the 30s and 40s much of the time.

The second round of rain will come from the south as the initial
front of Saturday lifts north as a warm front. Yet another
negatively tilted short wave will accompany the warm front with
strong isentropic lift. The potential exists for in excess of 1
inch of rain with this second event. Too soon to tell, but
another rain event similar to last weekend looks to be possible
by next weekend.

/Confidence Levels in Forecast Parameters/
- Moderate Confidence in Temperatures,
- Moderate Confidence in Precipitation Probabilities,
- Moderate Confidence in Wind Direction and Speed.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
As of 1241 PM EST Monday...

SCT to BKN MVFR clouds are possible in the mountains this
morning with front and showers along and behind it. Some lower
clouds may reach KBCB and points east early this morning.
However, VFR conditions will prevail this morning in the east.

The bigger aviation concern will be the stronger winds
along/behind the front as they turn from the south/southeast to
the west this morning. A few gusts in the 20-25kt range likely
at all sites, even higher along the ridges into Monday morning.

Any snow showers/flurries will be widely scattered toward
KLWB/KBLF to not appear to have any vsbys concerns, but any
flights west/north of KLWB could see restrictions in vsby.

Skies should scatter out or clear this afternoon in the
mountains.

Above average confidence for ceilings,visibilities and winds
during the taf period.

Extended Aviation Discussion...

Monday night into Tuesday, expect VFR conditions east of the
Blue Ridge, with SCT upslope clouds in the 2-4kft range
lingering near KBLF/KLWB. Strongest winds and gusts are expected
Tuesday, when sustained winds could reach between 20 to 30 mph,
and gusts around 35 to 50 mph are possible along the higher
elevations of the mountains.

Dry weather and improved flying conditions are expected
Wednesday through early Friday. The next weather system chance
of rain approaches Friday afternoon, but MVFR conditions may
hold off until Friday night. SCT showers continue Saturday into
Sunday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/WP
SHORT TERM...RAB
LONG TERM...RAB
AVIATION...KK/WP
Hazardous weather outlook, Nov 26, 4:10 PM EST, 10 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
410 PM EST Sun Nov 26 2023

WVZ508-272115-
Western Greenbrier-
410 PM EST Sun Nov 26 2023

This Hazardous Weather Outlook is for southeast West Virginia.

.DAY ONE...Tonight.

Light snow is expected overnight, with up to an inch possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Light snow is expected Monday, with an additional inch possible.

Strong, gusty winds are expected Monday night through Tuesday
morning. Downed trees and limbs and isolated power outages are
possible.

Wind chills values will be near zero Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507-
272115-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-
Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-
Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-
Mercer-Summers-Monroe-Eastern Greenbrier-
410 PM EST Sun Nov 26 2023

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong, gusty winds are expected Monday night through Tuesday
morning. Downed trees and limbs and isolated power outages are
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ004>006-020-VAZ043>047-058-059-272115-
Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-
410 PM EST Sun Nov 26 2023

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia and south central
Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Virginia, 2023Wind Advisories in North Carolina, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.